MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE HYPODERMIC SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE HYPODERMIC SINGLE LUMEN
Catalog Number 305901
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd 305901 needle sftygld 25x5/8 rb needle pulled out of hub.Verbatim: it was the bd safetyglide needle ref# 305901 lot# 5080421.The needle was inserted into a vial.When the needle was being removed from the vial, the needle separated from the hub.No patient was harmed.The needle was put in a sharps container, but we have retained the hub and packaging for inspection if needed.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.E.1.Address was not located, and il was used.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation the reported issue was a separation of the needle from the hub.One sample in an opened blister package was received and evaluated by the quality team.Visual inspection found the needle assembly lacked the needle.The top of the needle hub had epoxy covering approximately 340 degrees of the orifice.No other defects or imperfections were observed.This condition may occur in the event of a cannulator jam.A device history record review was completed for material number 305901, lot 5080421.All in process and final visual inspections were performed per requirements, with no quality notifications related to the reported condition.The lot met acceptance criteria per the inspection control plan and was released to distribution.Additional dhrs for each batch of needles used in manufacturing this final lot were also reviewed, there was no documentation of this defect during the production runs.The cannulator was verified, with settings within specification and acceptable product flow.To date, no similar events have been reported for this lot.Based on the investigation, including analysis of the returned sample, the customer reported condition is confirmed.

Brand Name
BD SAFETYGLIDE
Common Device Name
NEEDLE HYPODERMIC SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23908944
Report Number1213809-2025-00796
Device Sequence Number15726586
Product Code FMI
UDI-Device Identifier00382903059010
UDI-Public(01)00382903059010(11)250321(17)300228(10)5080421
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305901
Device Lot Number5080421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown